Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 41, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 15, 2020, 10:15 PM CDT for Ochiltree County, Roberts County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 10:15 PM CDT (03:15 UTC)
- Expired
- May 15, 2020, 11:02 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 114 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
048
WUUS54 KAMA 160315
SVRAMA
TXC357-393-160415-
/O.NEW.KAMA.SV.W.0041.200516T0315Z-200516T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1015 PM CDT Fri May 15 2020
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northwestern Roberts County in the Panhandle of Texas...
Southwestern Ochiltree County in the Panhandle of Texas...
* Until 1115 PM CDT.
* At 1015 PM CDT, a severe thunderstorm was located 19 miles
southeast of Spearman, moving northeast at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Roberts and southwestern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3608 10068 3584 10100 3590 10109 3603 10109
3625 10096
TIME...MOT...LOC 0315Z 217DEG 10KT 3595 10102
HAIL...1.25IN
WIND...<50MPH
$$
DGW3 follow-up statements
318
WWUS54 KAMA 160338
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1038 PM CDT Fri May 15 2020
TXC357-393-160415-
/O.CON.KAMA.SV.W.0041.000000T0000Z-200516T0415Z/
Roberts TX-Ochiltree TX-
1038 PM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN ROBERTS AND SOUTH CENTRAL OCHILTREE COUNTIES...
At 1038 PM CDT, a severe thunderstorm was located 18 miles southeast
of Spearman, moving northeast at 10 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Roberts and south central Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 10094 3592 10103 3600 10103 3620 10091
3608 10068
TIME...MOT...LOC 0338Z 217DEG 10KT 3600 10097
HAIL...1.25IN
WIND...<50MPH
$$
DGW474
WWUS54 KAMA 160350
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1050 PM CDT Fri May 15 2020
TXC357-393-160415-
/O.CON.KAMA.SV.W.0041.000000T0000Z-200516T0415Z/
Roberts TX-Ochiltree TX-
1050 PM CDT Fri May 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHWESTERN ROBERTS AND SOUTH CENTRAL OCHILTREE COUNTIES...
At 1050 PM CDT, a severe thunderstorm was located 18 miles southeast
of Spearman, moving northeast at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northwestern Roberts and south central Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3588 10094 3594 10100 3599 10097 3616 10084
3608 10068
TIME...MOT...LOC 0350Z 217DEG 10KT 3603 10095
HAIL...1.00IN
WIND...<50MPH
$$
DGW514
WWUS54 KAMA 160402
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1102 PM CDT Fri May 15 2020
TXC357-393-160412-
/O.CAN.KAMA.SV.W.0041.000000T0000Z-200516T0415Z/
Roberts TX-Ochiltree TX-
1102 PM CDT Fri May 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS AND SOUTH
CENTRAL OCHILTREE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3588 10094 3594 10100 3599 10097 3616 10084
3608 10068
TIME...MOT...LOC 0354Z 217DEG 10KT 3606 10092
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:09 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 15, 7:09 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 709 PM CDT Fri May 15 2020 .AVIATION... For the 00Z TAFs, showers and thunderstorms over parts of northeast New Mexico will track east into parts of the far northwest zones this evening. It remains to be seen how far east this cluster of showers and tstms will progress before dissipating. Therefore, low confidence in the occurrence of tstms at either KDHT or KGUY later tonight precludes a mention of this element at this time. More showers and thundertorms are possible Saturday, but have omitted this element for this time period due to low confidence. 02 && .PREV DISCUSSION... /Issued 310 PM CDT Fri May 15 2020/ DISCUSSION... Lots of issues with the weather today. Models didn't have a good handle on the low clouds hanging on this morning, but areas that cleared out warmed up quickly. Amarillo has warmed up to 78 degrees and maintained a dew point of 57 degrees. There is an outflow wave coming westward from OK from the storms which has already turned the wind eastward in some of the places along the eastern TX Panhandle. The front passed through our area and is currently around a line from Dimmitt to Memphis, and looks to be backing up somewhat now. Some CAM models are trying to kick off storms along a boundary between this outflow and the front, including kicking off storms near Amarillo and along I-40. Other CAMs are not as thrilled and keep things further south. Launching a balloon this afternoon has shown us that the cap has eroded quite a bit which would aid in storms forming. Forecast CAPE looks to be around 2000-3500 J/kg and bulk wind shear is around 30 kts. DCAPE looks to be well over 1000 J/kg. SRH is kind of low, so for all things considered, it will be possible to see storms and have large hail and damaging winds. Tornado threat seems limited. Storms are conditional on everything timing out well, but won't take much to go if there is some lift to get them going. Also, models are progging storms to come into the area from the northwest as well overnight. Shear and instability drop off after sunset so these storms are not expected to become severe, or if they are, it would be more along the lines of close to 1 inch hail and 60 mph winds. Another shortwave arrives tomorrow and looks to kick off storms again. CAPE is fairly minimal for tomorrow but effective bulk shear is decent. Can see storms forming but would be hard pressed to get them to severe levels. Sunday looks to dry out as ridging fills in and strengthens. The beginning of the workweek looks to remain dry as the high sits overhead. Meanwhile, a closed low digs down the western coastline. Models look to send out shortwaves ahead of the system. While the blends have kept pops dry for mid week, several models indicate that a shortwave riding along the ridge have the ability to kick off storms so have added pops into Wednesday afternoon through the overnight hours. With some CAPE, decent downdraft CAPE, and some spots of decent SRH, storms that form Wednesday may become severe. After that, the Panhandles look to dry out again through the end of the week. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, May 15, 3:14 PM CDT, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 314 PM CDT Fri May 15 2020 OKZ001>003-TXZ001>020-317-160900- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 314 PM CDT Fri May 15 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Strong to severe storms possible this evening across the southeast and then across the north and east tonight. Large hail and damaging winds will be possible with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Slight chance of storms Saturday and Sunday across the Panhandles. Storms may be strong at times, with small hail and gusty winds. Storms may be possible again on Wednesday and may become severe with large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Spotters should relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 15, 8:38 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Amarillo TX 838 PM CDT Fri May 15 2020 OKZ001-TXZ001-160230- Cimarron OK-Dallam TX- 838 PM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON AND NORTHEASTERN DALLAM COUNTIES UNTIL 930 PM CDT... At 838 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Felt, or 20 miles south of Boise City, moving northeast at 5 mph. Dime size hail will be possible with this storm. This storm will remain over mainly rural areas of south central Cimarron and northeastern Dallam Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3632 10245 3643 10263 3662 10252 3646 10225 TIME...MOT...LOC 0138Z 216DEG 5KT 3644 10249 Bieda
Local storm report, May 15, 9:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 6 ENE PANHANDLE 35.39N 101.28W
05/15/2020 E0.75 INCH CARSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA2000310
ANDRADELocal storm report, May 15, 9:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL 4 SW DALHART 36.01N 102.56W
05/15/2020 E1.00 INCH HARTLEY TX PUBLIC
&&
EVENT NUMBER AMA2000311
ANDRADESpecial weather statement, May 15, 9:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Amarillo TX 913 PM CDT Fri May 15 2020 TXZ009-014-015-160245- Gray TX-Wheeler TX-Roberts TX- 913 PM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WHEELER... NORTHEASTERN GRAY AND SOUTHEASTERN ROBERTS COUNTIES UNTIL 945 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southeast of Codman, or 10 miles south of Miami, moving south at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Miami and Codman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3573 10081 3568 10056 3540 10048 3548 10095 TIME...MOT...LOC 0213Z 011DEG 11KT 3555 10070 Bieda
Local storm report, May 15, 9:18 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 9 N DALHART 36.20N 102.51W
05/15/2020 E1.25 INCH DALLAM TX PUBLIC
&&
EVENT NUMBER AMA2000312
ANDRADESpecial weather statement, May 15, 9:25 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Amarillo TX 925 PM CDT Fri May 15 2020 TXZ007-008-012-013-160300- Hutchinson TX-Potter TX-Carson TX-Moore TX- 925 PM CDT Fri May 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON... SOUTHWESTERN HUTCHINSON...NORTHEASTERN POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 1000 PM CDT... At 925 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Fritch, or 9 miles southwest of Borger, moving north at 15 mph. Penny size hail will be possible with this storm. Locations impacted include... Borger, Fritch, Sanford and Lake Meredith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3549 10138 3545 10159 3570 10172 3576 10140 TIME...MOT...LOC 0225Z 166DEG 12KT 3555 10151 Bieda
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:28 PM CDT | Special Weather Statement | AMA | Dallam | 32 min |
| May 15, 7:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 55 min |
| May 15, 8:13 PM CDT | Special Weather Statement | AMA | Carson | 32 min |
| May 15, 8:17 PM CDT | Special Weather Statement | AMA | Collingsworth | 28 min |
| May 15, 8:28 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 47 min |
| May 15, 8:30 PM CDT | Special Weather Statement | AMA | Carson | 30 min |
| May 15, 8:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| May 15, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 28 min |
| May 15, 8:47 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 58 min |
| May 15, 8:56 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore | 49 min |
| May 15, 9:10 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 65 min |
| May 15, 9:13 PM CDT | Special Weather Statement | AMA | Gray | 32 min |
| May 15, 9:25 PM CDT | Special Weather Statement | AMA | Carson | 35 min |
| May 15, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 40 min |
| May 15, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 59 min |
| May 15, 10:21 PM CDT | Special Weather Statement | AMA | Moore | 24 min |
| May 15, 10:37 PM CDT | Special Weather Statement | AMA | Moore | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.